Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes off balance feeling when suffering from vertigo?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
If there was something wrong with my cerebellum will it show in MRI? My MRI was unremarkable, what does that mean? Feel off balance after a vertigo spell that I had. Almost. 9 weeks ago
Posted Sat, 1 Feb 2014 in Brain and Spine
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer: No obvious lesions were found Detailed Answer: Hello, Thanks for posting on XXXXXXX If there is something wrong (actually in terms of apparent lesions or damage to cerebellum) it can be detected with a certain degree of specificity with an MRI. If your report came back as unremarkable that simple means that no obvious or apparent lesions were noted by radiologist (who is best placed to interpret MRI). Most at times, vertigo comes from inner ear imbalance when there is abnormal fluid circulation in the innermost ear. This can lead to you having vertigo and feeling off balanced. That can be as a result of an underlying medical condition or idiopathic. In any case, you might require to consult with an ENT specialist who can run some further diagnostic testing before providing you with an appropriate medication. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Follow-up: What causes off balance feeling when suffering from vertigo? 1 hour later
Ent ran all tests and balance tests all normal.. With the exception that the ECOG my left ear came in at 54%. Another ent told Me that I might have tiny crystals still floating which is causing me to feel off balanced... And will rake 6 months to 1 year to get rid off. Also told me to take my Mind off it and it will go away!!
Answered by Dr. Nsah Bernard 12 hours later
Brief Answer: You may require additional anti-vertigo drug Detailed Answer: Hello, I think in order to get rid of this symptoms faster, you will need antivertigo medications which can only be prescribed by your doctor. Do how ever discuss these options with your ENT and let him know the symptoms are really troublesome to your lifestyle and activities. Getting your mind off it is one way of going about treatment but most at times it is in effective as trying to get your mind off something means you have to first put your mind on it before getting off it. So I suggest you see your ENT or another and present this persistent vertigo. Various treatment options exist for vertigo. Hope this helps and wish you the best Dr. Nsah
Above answer was peer-reviewed by
Follow-up: What causes off balance feeling when suffering from vertigo? 52 minutes later
Don't think this is meneires that's why I am still feeling this way? I really do t eat a lot of st and now have cooked with out sal but have lots of decaf coffee
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Not only meniere can cause inner ear disorder Detailed Answer: Hello, Not only meniere can lead to inner ear disorder. You can also have BPPV which is idiopathic/unknown cause in nature. In any case, most vertigo receive same treatment except the ones with known causes which need to be treated. I do believe too that it is not meniere's disease but vertigo is the symptom you are describing if I am not wrong. Just try to get some treatment according to doctor's recommendations. Hope this helps further Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor